How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11190
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I have been treating a yeast infection week today.I used the

Customer Question

I have been treating a yeast infection for a week today.I used the 3 day miconazole creams and they didn't work so I bought the monistat 7 thinking I might need a longer treatment. After a day or two it wasn't better. I have used the monistat 1 previously and it helped so I just got that last night. I'm eating yogurt and hate to admit that I got so desperate the other day I tried the Summers Eve medicated douche followed by a cold water douche to relieve the internal irritation. It worked overnight but was back the next morning. Idk What to do. I usually am prescribed diflucan by My doc. Now I'm thinking that it might be BV? Which would require antibiotics. Which I cannot get. No insurance currently. My symptoms disappear throughout the day but are HORRIBLE in the mornings. Also, I have no discharge or smell. Just an internal irritation. I'm not sure of it's a burning or itching. I just know that it's like all of my nerves are on end and I can't function. I've missed work. Help!!
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

Most likely if you had a yeast infection, it's gone now.

Your continued irritation might be due to an allergic type reaction to monistat. It's not unusual, and it can be difficult to know for sure. I would not use any further miconazole (which is in all Monistat) until you can be sure about this.

If your current irritation is due to a reaction to monistat, the best treatment would be to avoid monistat for now and sit in water with epsom salts 2-3 times daily. That will be soothing and healing regardless of the cause.

It's not BV, because that mostly causes an odor and discharge and usually little if any itching.

In the future if you get a yeast infection, I would try to get a prescription for diflucan. If that's not possible, try on of the other over the counter meds that don't contain miconazole Best wishes.